Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 32, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 5, 2014, 4:38 AM HST for Hawaii County, Hawaii. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2014, 4:38 AM HST (14:38 UTC)
- Expired
- Dec 5, 2014, 8:49 AM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734 WWHW70 PHFO 051438 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 438 AM HST FRI DEC 5 2014 ...STRONG WINDS OVER THE SUMMITS TODAY... .INCREASING WESTERLY WINDS AT THE SUMMITS WILL BRING WIND ADVISORY CONDITIONS TODAY. HIZ028-060400- /O.NEW.PHFO.WI.Y.0032.141205T1438Z-141206T0400Z/ BIG ISLAND SUMMITS- 438 AM HST FRI DEC 5 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
1 follow-up statement
841 WWHW70 PHFO 051849 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 849 AM HST FRI DEC 5 2014 HIZ028-052000- /O.CAN.PHFO.WI.Y.0032.000000T0000Z-141206T0400Z/ BIG ISLAND SUMMITS- 849 AM HST FRI DEC 5 2014 ...WIND ADVISORY IS CANCELLED... OBSERVATIONS FROM THE OBSERVATORIES ON MAUNA KEA SHOW WIND HAVE DROPPED BELOW THE ADVISORY THRESHOLD. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 5, 3:50 AM HST, 48 minutes earlier.
Area forecast discussion, Dec 5, 3:50 AM HST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 350 AM HST FRI DEC 5 2014 .SYNOPSIS... TRADE SHOWERS AND PASSING MIDDLE AND HIGH LEVEL CLOUDS WILL KEEP RAIN FOCUSED OVER WINDWARD AND MOUNTAIN AREAS. RAINFALL IN GENERAL SHOULD REMAIN LIGHT. A TROUGH ALOFT MAY HELP IN BRIEFLY ENHANCING HIGH CLOUDS AND SHOWERS TODAY. THE TRADE WINDS WILL GRADUALLY WEAKEN SATURDAY THROUGH SUNDAY AS A RIDGE MOVES INTO THE AREA FROM THE NORTH...THEN WINDS BECOME LIGHT AND VARIABLE BY EARLY NEXT WEEK. && .DISCUSSION... A SFC RIDGE LOCATED N OF THE AREA WILL KEEP A MODERATE TRADE WIND REGIME IN PLACE DURING THE NEXT COUPLE OF DAYS WITH MOSTLY CLOUDY SKIES PREVAILING TODAY. AT 330 AM HST...RADAR IMAGERY SHOWED INCREASING MID AND HIGH LEVEL CLOUD COVER WITH EMBEDDED SCATTERED SHOWERS...MAINLY STRATIFORM RAIN...MOVING W TO E OVER THE CENTRAL PORTIONS OF THE ISLAND CHAIN. THIS ACTIVITY IS BEING PARTLY ENHANCED BY THE PRESENCE OF AN UPPER SHORT WAVE TROUGH MOVING JUST TO THE N OF THE ALOHA STATE. A RELATIVELY STABLE AIRMASS OVER THE ISLANDS WILL KEEP RAINFALL GENERALLY LIGHT WITH SHOWERS FAVORING WINDWARD AND MOUNTAIN AREAS. A FEW SHOWERS WILL REACH LEEWARD LOCATIONS AT TIMES. AN UPPER LEVEL JET WILL CONTINUE TO SEND STREAMING BANDS OF HIGH CLOUDS ACROSS THE AREA FROM THE W WITH EMBEDDED SHOWERS THROUGH AT LEAST THIS AFTERNOON. MEANWHILE...THE AFOREMENTIONED UPPER LVL SHORT WAVE TROUGH WILL CONTINUE TO MIGRATE FURTHER E WITH SHOWERS GRADUALLY DECREASING THIS AFTERNOON AND EVENING. THE SFC RIDGE IS EXPECTED TO MIGRATE S AND REACH THE ISLANDS BY EARLY NEXT WEEK WITH WEAKENING TRADES BECOMING LIGHT AND VARIABLE. THIS SYNOPTIC SCENARIO MAY ALLOW FOR LOCAL LAND AND SEA BREEZES TO DEVELOP FROM SUN NIGHT THROUGH TUE. INTERIOR AND LEEWARD SHOWERS ARE POSSIBLE WITH THE SEA BREEZES DURING THE AFTERNOON HOURS...BUT RAINFALL ACCUMULATIONS SHOULD REMAIN LIGHT. A NEW SURFACE RIDGE WILL BUILD SE TOWARDS THE ISLANDS ON WED WITH A RETURN TO A MORE TYPICAL TRADE WIND WEATHER REGIME. && .AVIATION... TRADE WINDS WILL PRODUCE ISOL MVFR CIGS AND VIS IN SHRA OVER WINDWARD SLOPES TODAY. LEEWARD AREAS AND TERMINALS WILL EXPERIENCE VFR CONDITIONS THIS MORNING WITH BRIEF...ISOLATED AREAS OF MVFR CIGS POSSIBLE THIS AFTERNOON. THICK HIGH CLOUDS WILL CONTINUE TO STREAM OVER THE ISLANDS FROM THE WEST THIS MORNING...AND AIRMET ZULU IS IN EFFECT FOR LIGHT TEMPO MODERATE RIME ICE BETWEEN 150 AND FL300. HIGH CLOUDS WILL BEGIN TO THIN FROM WEST TO EAST DURING THE AFTERNOON...WITH AIRMET ZULU LIKELY BEING LIMITED TO THE BIG ISLAND BY EVENING. && .MARINE... THE PERSISTENT NORTHEAST SWELL REMAINS HIGH ENOUGH TO JUSTIFY AN EXTENSION OF THE HIGH SURF ADVISORY FOR EAST FACING SHORES THROUGH 6 PM THIS EVENING. ALSO...A RISING NORTHWEST SWELL IS ALSO BRINGING ADVISORY LEVEL SURF TO NORTH FACING SHORES OF THE SMALLER ISLANDS AND FOR WEST FACING SHORES OF KAUAI TODAY. THE COASTAL HAZARD MESSAGE PRODUCT...CFW...HAS BEEN UPDATED TO REFLECT THESE CHANGES. WE EXPECT THE SURF TO DROP BELOW THE ADVISORY THRESHOLD BY EARLY THIS EVENING...BUT WE WILL KEEP MONITORING THE BUOYS TONIGHT. THE NEXT NORTH NORTHWEST SWELL ARRIVING SATURDAY NIGHT WILL BOOST SURF WELL ABOVE THE ADVISORY THRESHOLD AND COULD REQUIRE A WARNING. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. && DISCUSSION/MARINE...REYNES AVIATION...WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.